Jump to content

everythingthatshimmers

Member Since 07 Dec 2012
Offline Last Active Dec 07 2013 03:33 PM

#3397982 Preparing For Roaccutane In T-14 And Counting!

Posted by everythingthatshimmers on 30 November 2013 - 07:33 PM

Good luck to you! I am 31 years old and finished a 5 month course earlier this year. I have also read that the older you are the more likely you are to have permanent results and my dermatologist agreed that older people are less likely to require a second course (thank goodness!). If you have any questions, feel free to ask. I found it really helpful to read the personal Accutane logs when I was taking it, just to know what to expect and not feel so alone. It's a tough medication to take but most people get great results.




#3397633 I'm Truly At Wits End. I Can't Live Life Anymore. Is This Hormonal? M...

Posted by everythingthatshimmers on 28 November 2013 - 06:43 PM

I would agree with trying the regimen and if that's not effective, I would look into Accutane. I had acne from age 20-30, I refused Accutane twice before I finally broke down and started my course at the beginning of the year, I finished over the summer. It's not an easy drug to take and some people do get an initial breakout but most people have remarkable results. Since you're worried about the side effects, maybe you could talk to your dermatologist about starting a lower dose and gradually increasing based on how you tolerate it? If you decide to take it, my only advice would be to read some of the logs on this site to give you an idea of what to expect and be aware of the serious side effects so you can report them immediately to your doctor if needed. Good luck to you!




#3384240 Does It Work And Are There Long Term Side Effects? Tips?

Posted by everythingthatshimmers on 22 September 2013 - 06:07 PM

Hi John! Accutane does work and works very well for most people. Most people get clear skin with 4-5 months use of the medication although some people clear up sooner. Some people will get an initial flare-up of their acne (sometimes called the "initial breakout", or "IB") where it gets worse, sometimes much worse, before it gets better. If you spend much time researching Accutane online or looking on these forums, you will see amazing success stories and you will also see stories where people say Accutane ruined their life and describe long-term side effects. Severe side effects from this drug are supposedly rare but deciding whether to take this drug (or whether to continue it or not) is a decision that everyone must make for themselves based on the severity of their acne and how much it is affecting their lives.

 

As for my story, I was scared of Accutane and it was recommended to me a couple of times before I finally agreed to take it. I recently finished a five month course and am thirty years old. I had moderate acne on my face and severe body acne. I had tried antibiotics, topicals, and birth control pills but nothing helped for very long. Once I started taking Accutane I was fortunate that my skin started clearing up pretty much immediately. I am now two months off Accutane and my skin is still clear. My side effects included: fatigue, headaches, joint pain, dry skin, dry lips, dry eyes, dry scalp, dry throat/thirst, decreased appetite, metallic taste in my mouth, and irritability. I also developed elevated cholesterol while on the drug. Thankfully, nearly all of my side effects are gone now and many subsided while I was on the drug. I am still having trouble with fatigue sometimes but I am a lot older than you. =)

 

Good luck to you. If you have any questions while on the drug or need suggestions of products to use to combat the dryness, please feel free to contact me. My only real advice would be to keep some kind of lip balm with you at all times and be aware of some of the more severe side effects of Accutane so that if you develop them you can let your parents and your dermatologist know immediately.




#3377656 Suffered For 10 Years..time To Take Action! My Accutane Journal

Posted by everythingthatshimmers on 24 August 2013 - 08:53 PM

Good luck to you! Like you, I also had acne for ten years before taking Accutane. I am thirty years old and just completed a five month course. It completely cleared my face and body acne. While I didn't experience any of the severe side effects, I found it to be a difficult drug to take. If you ever have questions or need to vent, feel free to contact me. =)




#3373848 Accutane (Claravis)

Posted by everythingthatshimmers on 11 August 2013 - 08:53 PM

Good luck to you! I was also on Claravis, just completed my course last week. it can be a difficult drug to take but most people get great results with tolerable side effects. Good luck to you!




#3371827 When Did Your Acne Go Away? (How Old Were You)

Posted by everythingthatshimmers on 04 August 2013 - 01:59 PM

Since you're on an acne forum the responses you get are going to be biased, most people here are probably going to tell you that they haven't outgrown their acne yet. Most people with clear skin probably don't spend a lot of time here, so take that under consideration when you're reading these responses. =) It doesn't mean you will have the same results.

 

I am 30 years old and never outgrew my acne. I never even started getting it until I was 20. My family doctor and dermatologist both have told me that the magic age tends to be around 24, if you haven't outgrown your acne by around age 24 then you're not likely to and it needed to be treated. I think the best way to gauge it is by looking at your parents and your siblings; if they had teenage acne that they outgrew then you are likely to have the same experience. If they had more severe, persistent acne then yours may be more likely to persist as well.

 

I would suggest trying all other options before Accutane (the Regimen, prescription topicals, a birth control pill like Yaz that is known to decrease acne for many people, possibly antibiotics) since you're still young enough that you may outgrow your acne; that is, unless your acne is really severe or scarring. I am currently on Accutane and it has been great for my skin but has been a difficult drug to take and there is of course the risk of serious side effects. Good luck to you! =)




#3366184 Accutane For Back Acne And Shoulders

Posted by everythingthatshimmers on 13 July 2013 - 10:10 PM

I got nosebleeds in the beginning also because the mucosa of my nose was so dry. I started putting a small amount of Vaseline on a Q-tip and applying it to the inside of my nostrils and that seemed to help. I've also heard of some people using saline nasal sprays to keep it moist or a humidifier.

 

What are you using for your lips? I've had the best luck with Bag Balm, Vaseline, & Aquaphor. When my lips got really bad, I would use hydrocortisone ointment and that made a HUGE difference for me. Night and day. But follow the directions on the label--you can only use it a couple of times a day and you're not supposed to use it for a prolonged period, it's good just to get you through a rough patch.

 

Glad you're clearing up!




#3354039 Accutane For Back Acne And Shoulders

Posted by everythingthatshimmers on 01 June 2013 - 02:12 PM

No, I don't. I would be very concerned about ordering Accutane online as it would impossible to know exactly what you were getting and if it was safe. Also, I think it is important to be closely monitored while on this drug due to the risk of serious side effects. Have you requested a prescription from a dermatologist? It sounds like you would be a candidate since you have tried other treatments. Whatever you decide to do, good luck and I hope you get the results you are hoping for!


#3353533 Accutane For Back Acne And Shoulders

Posted by everythingthatshimmers on 30 May 2013 - 05:56 PM

I had acne on my face, chest and back. I've been on Accutane for three months, going into my fourth and I'm pretty much clear now. I'm thirty years old, too, by the way. I think you're wise to start with a low dose. It's a tough drug to take but can have amazing results. Good luck to you!


#3346997 [Pics!] Huge Acne Success Story - Adult Acne, Age 38

Posted by everythingthatshimmers on 08 May 2013 - 05:34 PM

Wow, your skin looks great! Congratulations to you, I'm glad you found something that works! I am thirty years old and can relate to the frustration of adult acne. Best of luck to you!


#3338357 Minocycline

Posted by everythingthatshimmers on 03 April 2013 - 08:42 PM

I've taken around four courses of antibiotics over the past ten years, including minocycline at least twice in college. I had good results, cleared my skin and kept me clear for a while after I stopped taking it (maybe a year?). You will read all kinds of opinions on here regarding the use of antibiotics for acne but I think they can be very effective, particularly for teens and early twenties when you're in that window of time when you may outgrow your acne. It may keep it at bay until then if you're in that lucky group =). I would avoid taking any antibiotics for an extended period of time and stop taking them if you have stomach upset, body aches or fever. Taking them with food can decrease the risk of stomach upset but sometimes your dermatologist will want you to take them on an empty stomach if you can tolerate it. Anyway, good luck to you whatever you decide. =)